MAUDE Adverse Event Report: PENUMBRA, INC. PENUMBRA ENGINE CANISTER; DXE

PENUMBRA, INC. PENUMBRA ENGINE CANISTER; DXE
Catalog Number PAPS3
Medical Device Problem Code Suction Problem (2170)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/21/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The product was not returned for evaluation.Without the return of the device, the root cause of the problem cannot be determined.The product lot number was not provided, therefore, the manufacturing records could not be reviewed.This report is associated with mfr report numbers: 3005168196-2020-01530, 3005168196-2020-01531.
 
Event or Problem Description
The patient was undergoing a thrombectomy procedure to treat a pulmonary embolism (pe) using a penumbra engine (engine) and a penumbra engine canister (canister).While setting up for the procedure, the engine was inadvertently dropped on the floor.During the procedure, while the engine was in use in the patient, it was unable to reach the maximum vacuum pressure.It was reported that only one to two of the engine indicator lights were illuminating.The physician powered the engine on and off, and exchanged the canister for a new one; however, the issue persisted.Therefore, the engine and canister were no longer used in the procedure.The procedure was completed using a penumbra system aspiration pump max (pump max).There was no report of an adverse effect to the patient.

Brand Name
PENUMBRA ENGINE CANISTER
Common Device Name
DXE
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key10567299
Report Number3005168196-2020-01532
Device Sequence Number11439177
Product Code DXE
UDI-Device Identifier00814548019758
UDI-Public00814548019758
Combination Product (Y/N)Y
Initial Reporter CountryAS
PMA/510(K) Number
K180105
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 08/24/2020
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberPAPS3
Was Device Available for Evaluation? No
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/24/2020
Initial Report FDA Received Date09/22/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Date Report Sent to FDA01/01/2005